The Sacred Thread of Yoga

Ben Thomas

Ben

Biography

Benjamin A. Thomas is a Senior Certified Iyengar Yoga teacher. Ben began yoga training at age 37 in 1978. His teachings have spanned over 30 years, with the original BKS Iyengar certification in 1984 and the latest in 2004. He traveled to Pune, India to study with the Iyengars on 11 occasions, beginning in 1979. Ben has taught Iyengar Yoga classes locally and nationally, focusing on the San Francisco Bay area for the last 15 years predominantly at Foothill Community College, local studios, and public and private classes. Ben has been a member of the faculty for Iyengar-style Teacher Training programs at the Iyengar Yoga Institute of San Francisco, and at Avalon Art and Yoga Center (Palo Alto, CA). His UCLA major of mathematics proved invaluable to the couple’s research projects. Ben was in the computer industry for 40 years at the executive level and taught yoga in computer corporate settings for 25 years. Now, at age 72, Ben is semi-retired from full-time teaching and resides in Oro Valley, AZ. The Thomases published the text IYENGAR YOGA: - The Integrated and Holistic Path to Health, The Effective and Scientifically Investigated System of Yoga Validated by Empirical Evidence, with Foreword by BKS Iyengar. The authors conducted a large research project consisting of three separate studies. It provided a total of 614 assessed subjects with Iyengar Yoga practices and culminated with a Comparative Analysis. This research project revealed significant and positive physical, psychological, and spiritual benefits of Iyengar Yoga, and the data is included in their book. In addition to their devotion to Iyengar Yoga, the Thomases have raised a family of six children and maintained careers separate from yoga. Presently, the Thomases have been married for 37 years.

Website

www.thomasyoga.com

Iyengar Intensive Classes (Mon 11 to Fri 15)

Type     Duration Title Day Time
Sat  Brahma  Middling  2.0 hour(s)  The Journey Within The Journeys Within The Journey. The Practice Within The Practices Within The Practice Monday  09:30 am  to  11:30 am
Sat  Brahma  Mild  1.0 hour(s)  Asanas: Alignment And Symmetry, Balance, And Space Monday  03:00 pm  to  05:00 pm
Sat  Brahma  Mild  1.5 hour(s)  Pranayama Foundation Sequence: Exercises To Master And Apply Tuesday  07:30 am  to  09:00 am
Sat  Brahma  Mild  2.0 hour(s)  A Balanced And Integrated Iyengar Practice Wednesday  08:30 am  to  10:30 am
Sat  Brahma  Mild  1.0 hour(s)  Experience The Legacy: Teacher(s) To Student:the Student, The Teacher, The Knowledge Should All Become One Wednesday  08:00 pm  to  10:00 pm
Sat  Brahma  Mild  2.0 hour(s)  Asana Mindfulness: Moving Into, Being In, And Coming Out Of An Asana - The Art And Science Of Well-performing An Asana Thursday  10:00 am  to  12:00 pm

Home

Presenters

Classes

Schedule

General Information

Sacred Thread

Contributors